Hydroxychloroquine-induced Inverse Psoriasis

BMJ Case Rep. 2019 Feb 28;12(2):e224619. doi: 10.1136/bcr-2018-224619.

Abstract

A 65-year-old woman presented to our rheumatology clinic with pain and swelling of multiple joints of her hands. After a thorough evaluation, she was diagnosed with rheumatoid arthritis and was started on hydroxychloroquine therapy. A week later, she presented to our clinic with an acute condition and reported that after taking hydroxychloroquine for a few days she developed multiple rashes, most prominent at skin folds around her breasts, neck, axillae and buttocks. The rashes were characteristic of inverse psoriasis. Hydroxychloroquine was discontinued and the patient was started on methotrexate therapy that resulted in resolution of her rashes in a week.

Keywords: pharmacology and therapeutics; skin.

Publication types

  • Case Reports

MeSH terms

  • Aged
  • Antirheumatic Agents / adverse effects*
  • Female
  • Humans
  • Hydroxychloroquine / adverse effects*
  • Psoriasis / chemically induced*

Substances

  • Antirheumatic Agents
  • Hydroxychloroquine